Alert archive / Pennsylvania / Wind Advisories in 2025

Wind Advisory 2, NWS State College, PA

January 28, 202526 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Jan 28, 2025, 1:20 PM EST for 26 counties in Pennsylvania. It took effect at Jan 29, 2025, 1:00 AM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2025, 1:20 PM EST (18:20 UTC)
In effect from
Jan 29, 2025, 1:00 AM EST
Expired
Jan 29, 2025, 5:00 PM EST
In force
16 hr
Issued by
NWS State College, PA
All 26 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Union County, PA, York County, PA

The radar

The State College radar (KCCX), 72 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1900 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
425 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

460 
WWUS71 KCTP 281820
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
120 PM EST Tue Jan 28 2025

PAZ024-025-033-034-290630-
/O.NEW.KCTP.WI.Y.0002.250129T0600Z-250129T1800Z/
Cambria-Blair-Somerset-Bedford-
Including the cities of Bedford, Johnstown, Altoona, and Somerset
120 PM EST Tue Jan 28 2025

...WIND ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Bedford, Blair, Cambria, and Somerset Counties.

* WHEN...From 1 AM to 1 PM EST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will occur before a sharp 
  cold front moves through from the north. Snow showers and perhaps 
  a few stronger squalls will occur in the afternoon as the front 
  moves in.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For high wind safety and preparedness information, visit 
weather.gov/wind.

&&

$$

PAZ026>028-035-036-050-052-056>059-063>066-290630-
/O.NEW.KCTP.WI.Y.0002.250129T1300Z-250129T2200Z/
Huntingdon-Mifflin-Juniata-Fulton-Franklin-Snyder-Northumberland-
Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
Including the cities of Mount Union, Carlisle, Selinsgrove,
Mifflintown, Lewistown, Gettysburg, Newport, Huntingdon,
Lancaster, York, Lebanon, Harrisburg, Chambersburg, Hershey,
McConnellsburg, Shamokin, Pottsville, and Sunbury
120 PM EST Tue Jan 28 2025

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM EST WEDNESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...A portion of central Pennsylvania.

* WHEN...From 8 AM to 5 PM EST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will occur before a sharp 
  cold front moves through from the north.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For high wind safety and preparedness information, visit 
weather.gov/wind.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Dangelo
4 follow-up statements
502 
WWUS71 KCTP 290218
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
918 PM EST Tue Jan 28 2025

PAZ024-025-033-034-291800-
/O.CON.KCTP.WI.Y.0002.250129T0600Z-250129T1800Z/
Cambria-Blair-Somerset-Bedford-
Including the cities of Altoona, Johnstown, Somerset, and Bedford
918 PM EST Tue Jan 28 2025

...A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM EST 
WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph, 
  becoming west at the same speed toward daybreak.

* WHERE...Bedford, Blair, Cambria, and Somerset Counties.

* WHEN...From 1 AM to 1 PM EST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will occur before a sharp 
  cold front moves through from the north. Snow showers and perhaps 
  a few stronger squalls will occur in the afternoon as the front 
  moves in.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For high wind safety and preparedness information, visit 
weather.gov/wind.

&&

$$

PAZ026>028-035-036-050-052-056>059-063>066-291815-
/O.CON.KCTP.WI.Y.0002.250129T1300Z-250129T2200Z/
Huntingdon-Mifflin-Juniata-Fulton-Franklin-Snyder-Northumberland-
Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
Including the cities of Chambersburg, York, Selinsgrove,
Lancaster, Huntingdon, Sunbury, Lebanon, Lewistown, Mifflintown,
Shamokin, Harrisburg, Mount Union, Pottsville, Newport, Carlisle,
Hershey, Gettysburg, and McConnellsburg
918 PM EST Tue Jan 28 2025

...A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM EST 
WEDNESDAY...

* WHAT...West winds 20 to 25 mph with gusts up to 50 mph expected.

* WHERE...A portion of central Pennsylvania.

* WHEN...From 8 AM to 5 PM EST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will occur before a sharp 
  cold front moves through from the north.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For high wind safety and preparedness information, visit 
weather.gov/wind.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Lambert
225 
WWUS71 KCTP 290819
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
319 AM EST Wed Jan 29 2025

PAZ012-018-019-041-042-045-046-049-051-053-292200-
/O.EXA.KCTP.WI.Y.0002.250129T1300Z-250129T2200Z/
Northern Clinton-Northern Centre-Southern Centre-Northern
Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-
Montour-Columbia-
Including the cities of Renovo, Berwick, Danville, Lewisburg,
Philipsburg, Trout Run, Laporte, State College, Lock Haven,
Bloomsburg, and Williamsport
319 AM EST Wed Jan 29 2025

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EST THIS 
AFTERNOON...

* WHAT...West winds 20 to 25 mph with gusts up to 50 mph expected.

* WHERE...Columbia, Montour, Northern Centre, Northern Clinton, 
  Northern Lycoming, Southern Centre, Southern Clinton, Southern 
  Lycoming, Sullivan, and Union Counties.

* WHEN...From 8 AM this morning to 5 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will occur before a sharp 
  cold front moves through from the north. Snow squalls are likely 
  early this afternoon as the front moves in.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ024-025-033-034-291800-
/O.CON.KCTP.WI.Y.0002.000000T0000Z-250129T1800Z/
Cambria-Blair-Somerset-Bedford-
Including the cities of Altoona, Bedford, Somerset, and Johnstown
319 AM EST Wed Jan 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph, 
  becoming west at the same speed toward daybreak.

* WHERE...Bedford, Blair, Cambria, and Somerset Counties.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will occur before a sharp 
  cold front moves through from the north. Snow showers and perhaps 
  a few stronger squalls will occur in the afternoon as the front 
  moves in.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For high wind safety and preparedness information, visit 
weather.gov/wind.

&&

$$

PAZ026>028-035-036-050-052-056>059-063>066-292200-
/O.CON.KCTP.WI.Y.0002.250129T1300Z-250129T2200Z/
Huntingdon-Mifflin-Juniata-Fulton-Franklin-Snyder-Northumberland-
Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
Including the cities of Gettysburg, Lancaster, Harrisburg,
Chambersburg, Lebanon, Pottsville, Carlisle, Selinsgrove,
Hershey, Huntingdon, McConnellsburg, York, Mifflintown, Mount
Union, Newport, Shamokin, Lewistown, and Sunbury
319 AM EST Wed Jan 29 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM 
EST THIS AFTERNOON...

* WHAT...West winds 20 to 25 mph with gusts up to 55 mph expected.

* WHERE...A portion of central Pennsylvania.

* WHEN...From 8 AM this morning to 5 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will occur before a sharp 
  cold front moves through from the north.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For high wind safety and preparedness information, visit 
weather.gov/wind.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Banghoff
614 
WWUS71 KCTP 291731
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1231 PM EST Wed Jan 29 2025

PAZ024-025-033-034-292200-
/O.EXT.KCTP.WI.Y.0002.000000T0000Z-250129T2200Z/
Cambria-Blair-Somerset-Bedford-
Including the cities of Somerset, Bedford, Altoona, and Johnstown
1231 PM EST Wed Jan 29 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Bedford, Blair, Cambria, and Somerset Counties.

* WHEN...Until 5 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For high wind safety and preparedness information, visit 
weather.gov/wind.

&&

$$

PAZ012-018-019-026>028-035-036-041-042-045-046-049>053-056>059-
063>066-292200-
/O.CON.KCTP.WI.Y.0002.000000T0000Z-250129T2200Z/
Northern Clinton-Northern Centre-Southern Centre-Huntingdon-
Mifflin-Juniata-Fulton-Franklin-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Mount Union, State College, Mifflintown,
Harrisburg, Danville, Shamokin, Lock Haven, Selinsgrove, Hershey,
Lewistown, Trout Run, Lebanon, Huntingdon, Laporte, Berwick,
Pottsville, Renovo, Lewisburg, Bloomsburg, Sunbury, Philipsburg,
Newport, Carlisle, York, Lancaster, Gettysburg, McConnellsburg,
Chambersburg, and Williamsport
1231 PM EST Wed Jan 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

* WHAT...West winds 20 to 25 mph with gusts up to 50 mph.

* WHERE...A portion of central Pennsylvania.

* WHEN...Until 5 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

For high wind safety and preparedness information, visit 
weather.gov/wind.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

DeVoir
068 
WWUS71 KCTP 292143
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
443 PM EST Wed Jan 29 2025

PAZ012-018-019-024>028-033>036-041-042-045-046-049>053-056>059-
063>066-292245-
/O.EXP.KCTP.WI.Y.0002.000000T0000Z-250129T2200Z/
Northern Clinton-Northern Centre-Southern Centre-Cambria-Blair-
Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-
Union-Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-
Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
Including the cities of Philipsburg, Danville, Trout Run, State
College, Selinsgrove, Johnstown, McConnellsburg, Pottsville,
Mount Union, York, Lewistown, Lock Haven, Newport, Lewisburg,
Mifflintown, Sunbury, Altoona, Lebanon, Lancaster, Shamokin,
Chambersburg, Berwick, Somerset, Bedford, Carlisle, Renovo,
Bloomsburg, Hershey, Harrisburg, Williamsport, Huntingdon,
Laporte, and Gettysburg
443 PM EST Wed Jan 29 2025

...WIND ADVISORY WILL EXPIRE AT 5 PM EST THIS AFTERNOON...

Widespread strong winds have ended across the region as of late 
afternoon. While winds will still be gusty at times, winds will 
continue to weaken this evening, as high pressure builds eastward 
from the central Great Plains.

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Martin

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Jan 28, 12:39 PM EST, 41 minutes earlier.

Area forecast discussion, Jan 28, 12:39 PM EST, 41 minutes before
Area Forecast Discussion
National Weather Service State College PA
1239 PM EST Tue Jan 28 2025

.SYNOPSIS...
* Cold front to bring threat for snow squalls north of I-80 this
  morning along with gusty winds.
* Several inches of snow possible in northwest PA tonight into
  Wednesday ahead of and along a cold front, which will bring a
  significant threat of snow squalls and gusty winds Wednesday
  afternoon.
* Monitoring the potential for a mixed-precipitation event this
  weekend, which could bring ice accumulation to parts of
  Central PA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Clouds will continue to thicken up this morning as snow
overspreads northwest PA. The NW corner of the CWA will
probably get to 2-3" and a few higher amounts are possible in NW
Warren Co where we've posted a Winter Weather Advisory until
10AM. An anomalously strong 55-70 KT LLJ continues to move
southeastward across PA and is producing occasional gusts near
40kts in the Laurel Highlands where a Wind Advisory remains in
effect until noon today. By this afternoon, weak ridging aloft
will move into PA and help winds drop off a bit.

Temperatures at daybreak this morning range from the mid 20s in
northwest PA to the mid 30s across the southeast - quite a few
degrees higher than initially expected thanks to thick cloud
cover and a persistent wind. An Arctic front is evident on
radar extending from Franklin, PA northeastward through
Binghamton and Albany, NY. The line has a history of dropping
visibility below 1 mile and coating roads. Have opted to stick
with SPSs for now instead of SQWs owing to the progressive
nature of the squalls.

As the front continues to drift southeast, steep lapse rates
may support some stronger squalls, especially across northeast
PA. SPC Mesoanalysis & hi- res models tend to weaken the
squalls with southeastward extent, likely as a result of a
whole lot of dry air at the surface (dewpoints still in the
teens across the Lower Susquehanna Valley). That said, some
stronger snow showers or low- end squalls may get close to I-80
before falling apart. With clouds, some snow accums and later
cold advection in store for Tuesday, the max temp forecast has
been lowered a bit - mid 20s to low 40s. If the snow is falling
heavily enough, there could a quick dusting south of I-80
despite mid-day temps above freezing. Snow should taper off
by early afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
The warm advection from the next system will only allow a very
short (hours) break in snow for the northern tier this afternoon
and evening. A light 1-2" snow accum is likely for the nrn tier
and perhaps Elk Co, too, into Wednesday morning before a strong
cold front associated with a Clipper system blasts through the
NErn states, and generates widespread, but fast-moving snow
showers and some strong snow squalls. These squalls are most-
possible across the nrn half of the CWA on Wednesday afternoon
as the front is passing. The squalls should be stronger on
Wednesday compared to Tuesday due to the more- favorable
passage timing which will allow better heating
before/instability. The Snow Squall Parameter also lights up
quite a bit more. Anyone with plans to travel on Wednesday
should check the forecast before a traveling. If a Snow Squall
Warning is issued, delay travel or exit the highway at the next
available opportunity.

Gusty winds will continue on Wednesday as well, with perhaps
more widespread gustiness but a slightly lower maximum observed
wind gust compared to today. Highest probabilities of 50mph
wind gusts are over the Laurels, again, but wind gusts
of 40mph are also possible along the spine of the Alleghenies
across much of Central PA. Future headlines are possible if not
likely for snow in the northern tier and wind gusts. Have
decided to hold off on any products for Wednesday at this time
due to the ongoing Wind/Winter Weather products and some
lingering uncertainty as to the areal extent of advisories that
will be needed.

Moderately deep boundary layer and cold cloud layer occupied by
the DGZ between 2 and 5 KFT AGL will combine with a well-
aligned, mean flow from about 305 deg within that layer to
promote numerous bands of light-mdt shsn (NW and Wcent Mtns) and
orographic snow (Laurel Highlands) Wed afternoon and night.
Minor snow accums probable in the Warren/McKean County snowbelts
and across the ridge tops of the Laurel Highlands. We'll
continue to maintain POPs well above base NBM which is has a
systematic low/dry bias in these light QPF/LES regimes.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
A fast moving Alberta Clipper will move east of the area
by Thursday morning. High pressure will build into the area
and bring a southwest flow of air in from the southwest.

Low pressure lifting toward the area from the central Great
Plains will quickly bring moisture into the area Thursday
night, with some showers late. Given the speed in which
the clouds move into the area, temperatures will be borderline
for rain or mixed precipitation on the onsite. Thus looking
at a mainly rain event for this system into Friday. Some snow
could occur Friday night, as the system pulls eastward.

The pattern overall supports a milder southwest to west flow
aloft overall, with less severe cold than in recent weeks. Thus
the next low passing to the north and west of the area later
Sunday into Monday looks to be mainly rain at this point.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Overnight, winds will continue to increase across the region,
with gusts of 30 to 40 knots possible and into the day on
Tuesday. Winds at 2000 feet will increase to 50 to 60 knots
ahead of a cold front approaching from the north, which will
lead to LLWS concerns for all central PA airfields. Lake effect
and upslope snow showers will continue to impact BFD and JST
as flow becomes more westerly. Ceilings currently MVFR at BFD
will drop to MVFR to JST as well in snow showers and visibility
restrictions are also likely. The heavier snow will be near
BFD, so IFR visibilities are more probable there than at JST.

The cold front will drop into northern PA just before sunrise,
and will be accompanied by heavier snow showers and snow squalls
which could drastically reduce the vsby for brief periods. The
timing of these squalls will have to be refined with later TAF
updates as there is still some slight differences in the models.
The snow showers/squalls will work into the central mtns by
mid-day, but the moisture and forcing will be pulling away as
the front gets to I-80.

Another strong but fast-moving (Clipper) system will move in for
Tuesday night and Wed. There may only be a few hours break in
snow showers for BFD in the aftn and evening Tues, before warm
advection leads to light snowfall developing once again. The
cold front with the next system will likely arrive 3-6 hrs later
in the day (on Wed), and will likely carry the moisture and
snow showers/squalls through most of Central PA in the aftn and
early evening. Those squalls should also diminish/break up late
in the day, and may also not quite reach MDT.

Outlook...

Thu...Lake effect SHSN early. Otherwise VFR.

Fri...Increasing chances of SHSN with restrictions possible.

Sat...Rain/snow mix, with snow more-possible N. IFR likely.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Banghoff
NEAR TERM...Lambert/Banghoff
SHORT TERM...Dangelo/Banghoff
LONG TERM...Martin
AVIATION...Gartner/Bauco
Hazardous weather outlook, Jan 28, 12:07 PM EST, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1207 PM EST Tue Jan 28 2025

PAZ012-017-018-037-041-042-291715-
Northern Clinton-Clearfield-Northern Centre-Tioga-Northern Lycoming-
Sullivan-
1207 PM EST Tue Jan 28 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A strong cold front will bring gusty winds, snow showers and some
stronger snow squalls on Wednesday. Snow accumulations may warrant a
winter weather advisory for Wednesday.

Freezing rain is possible Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ019-024>028-033>036-045-046-049>053-056>059-063>066-291715-
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-
Bedford-Fulton-Franklin-Southern Clinton-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-
Lebanon-Cumberland-Adams-York-Lancaster-
1207 PM EST Tue Jan 28 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gusty winds are expected Wednesday afternoon. A wind advisory may be
necessary.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ004>006-010-011-291715-
Warren-McKean-Potter-Elk-Cameron-
1207 PM EST Tue Jan 28 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A strong cold front will bring gusty winds, snow showers and some
stronger snow squalls on Wednesday. Snow accumulations may warrant a
winter weather advisory for Wednesday.

Freezing rain is possible Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jan 28, 8:56 AM EST, 4 hours 24 minutes before
Special Weather Statement
National Weather Service State College PA
856 AM EST Tue Jan 28 2025

PAZ019-049-281430-
Union PA-Southern Centre PA-
856 AM EST Tue Jan 28 2025

...A BAND OF HEAVY SNOW WILL AFFECT PARTS OF UNION AND SOUTHERN
CENTRE COUNTIES...

HAZARDS...A band of heavy snow accompanied by winds of up to 30 MPH
which can rapidly reduce visibility to less than one mile.

LOCATION AND MOVEMENT...At 856 AM EST, a band of heavy snow was along
a line extending from near Mifflinburg to 12 miles south of Lock
Haven to Bellefonte and moving east at 50 MPH.

This includes Interstate 99 near mile marker 84.

This includes the following highways...
 Route 15 near near Winfield.
 Route 220 near Bellefonte.
 State Road 26 near near Bellefonte.
 State Road 45 from Millheim to Vicksburg.

SAFETY INFO...
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.

&&

LAT...LON 4089 7683 4089 7694 4087 7700 4086 7702
      4087 7706 4081 7735 4085 7736 4082 7746
      4092 7778 4099 7708
TIME...MOT...LOC 1356Z 287DEG 45KT 4104 7716 4095 7742 4097 7772

Dangelo
Local storm report, Jan 28, 9:12 AM EST, 4 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
912 AM EST Tue Jan 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     Snow Squall      2 S S.b. Elliot State P 41.10N 78.53W
01/28/2025                   Clearfield         PA   Dept of Highways

            PADOT RWIS I-80 WB at Exit 111 recorded a
            sharp visibility drop to near 0.25 mile with
            quick coating of snow on the roadway.

&&

MRS
Special weather statement, Jan 28, 9:21 AM EST, 3 hours 59 minutes before
Special Weather Statement
National Weather Service State College PA
921 AM EST Tue Jan 28 2025

PAZ010>012-017>019-045-281515-
Northern Centre PA-Southern Clinton PA-Northern Clinton PA-
Cameron PA-Clearfield PA-Elk PA-Southern Centre PA-
921 AM EST Tue Jan 28 2025

...A SNOW SQUALL WILL AFFECT THE CENTRAL MOUNTAINS OF PENNSYLVANIA...

HAZARDS...A snow squall accompanied by winds of up to 35 MPH which
can rapidly reduce visibility to less than one mile.

LOCATION AND MOVEMENT...At 915 AM EST, a snow squall was along a
line extending from Lock Haven to northern Clearfield County, moving
southeast at 50 MPH.

The squall should weaken somewhat as it approaches Interstate 80.

For those driving on Interstate 80, this includes areas between the
Kylertown and Mile Run exits, specifically from mile markers 134 to
195.

SAFETY INFO... Conditions can deteriorate rapidly in winter weather
situations. Be prepared for snow or ice covered roads. Slow down and
allow extra time to reach your destination.

&&

LAT...LON 4121 7748 4107 7714 4104 7714 4096 7724
      4093 7764 4093 7808 4134 7869
TIME...MOT...LOC 1419Z 289DEG 47KT 4115 7748 4121 7834

Dangelo
Local storm report, Jan 28, 9:48 AM EST, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
948 AM EST Tue Jan 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     Snow Squall      5 SSW Blossburg         41.62N 77.12W
01/28/2025                   Tioga              PA   Dept of Highways

            PA RWIS on US15 SB Bloss Mtn at Liberty
            recorded near whiteout conditions with sharp
            visibility drop to 500ft and quick
            accumulation on the roadway.

&&

MRS
Local storm report, Jan 28, 11:14 AM EST, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1114 AM EST Tue Jan 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Snow             3 NNE Roulette          41.81N 78.14W
01/28/2025  M2.5 Inch        Potter             PA   Cocorahs

            Cocorahs station PA-PT-2 Roulette 1.8 NNE.

0800 AM     Snow             2 NNW Scandia           41.94N 79.05W
01/28/2025  M1.9 Inch        Warren             PA   Cocorahs

            Cocorahs station PA-WR-4 Russell 4.7 W.

0800 AM     Snow             1 N Russell             41.93N 79.14W
01/28/2025  M1.8 Inch        Warren             PA   Cocorahs

            Cocorahs station PA-WR-5 Russell 0.7 S.

0700 AM     Snow             1 WSW Ridgway           41.42N 78.75W
01/28/2025  M1.0 Inch        Elk                PA   CO-OP Observer

            CO-OP Observer station RDWP1 Ridgway.

0800 AM     Snow             1 E Galeton             41.73N 77.63W
01/28/2025  M1.0 Inch        Potter             PA   CO-OP Observer

            CO-OP Observer station GLTP1 0.6 E Galeton.

0900 AM     Snow             4 NE Saint Marys        41.47N 78.51W
01/28/2025  M1.0 Inch        Elk                PA   Cocorahs

            Cocorahs station PA-EL-7 St. Marys 3.7 NE.

0930 AM     Snow             2 S Dubois              41.09N 78.76W
01/28/2025  M0.6 Inch        Clearfield         PA   CO-OP Observer

            CO-OP Observer station DJBP1 Dubois 2 S.

&&
Local storm report, Jan 28, 12:08 PM EST, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1208 PM EST Tue Jan 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     Snow Squall      3 W Denton Hill State P 41.76N 77.88W
01/28/2025                   Potter             PA   Dept of Highways

            PADOT RWIS along SR6 east of Coudersport
            reported a sharp drop in visibility to 600ft
            with quick snow accumulation on the roadway.

&&

MRS

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 5:17 AM ESTSpecial Weather StatementCTPMcKean, Potter, Warren58 min
Jan 28, 6:15 AM ESTSpecial Weather StatementCTPCameron, Elk, Potter, Tioga60 min
Jan 28, 6:34 AM ESTSnow Squall WarningCTPPotter, Tioga41 min
Jan 28, 7:05 AM ESTSnow Squall WarningCTPClearfield55 min
Jan 28, 7:16 AM ESTSnow Squall WarningCTPLycoming, Sullivan, Tioga59 min
Jan 28, 7:19 AM ESTSpecial Weather StatementCTPCameron, Clinton56 min
Jan 28, 8:06 AM ESTSpecial Weather StatementCTPClinton54 min
Jan 28, 8:16 AM ESTSpecial Weather StatementCTPColumbia44 min
Jan 28, 8:28 AM ESTSnow Squall WarningCTPCentre, Clinton47 min
Jan 28, 8:45 AM ESTSpecial Weather StatementCTPCentre60 min
Jan 28, 8:56 AM ESTSpecial Weather StatementCTPUnion34 min
Jan 28, 9:21 AM ESTSpecial Weather StatementCTPCentre54 min
Jan 28, 3:12 PM ESTWinter Weather AdvisoryCTPElk, McKean, Potter, Warren33 hr

Nearby

Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.